Alert archive / Alabama / River Flood Warnings in 2023
River Flood Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 17, 2023, 8:25 PM CST for Clarke County, Monroe County, Wilcox County, Alabama. It took effect at Feb 20, 2023, 6:00 PM CST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2023, 8:25 PM CST (02:25 UTC)
- In effect from
- Feb 20, 2023, 6:00 PM CST
- Expired
- Feb 21, 2023, 10:03 AM CST
- In force
- 16 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Claiborne Dam (CLBA1). The gauge peaked at 41.39 ft at Feb 21, 2023, 7:00 PM CST.
- Action stage
- 35 ft
- Minor stage
- 42 ft
- Moderate stage
- 48 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02428401, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
770
WGUS44 KMOB 180225
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
825 PM CST Fri Feb 17 2023
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Clarke and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-190230-
/O.NEW.KMOB.FL.W.0016.230221T0000Z-000000T0000Z/
/CLBA1.1.ER.230221T0000Z.230222T0600Z.000000T0000Z.NO/
825 PM CST Fri Feb 17 2023
...FLOOD WARNING IN EFFECT FROM MONDAY EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From Monday evening until further notice.
* IMPACTS...At 43.0 feet, Access to Eureka Landing community stops,
with access cut off.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Friday the stage was 33.3 feet.
- Forecast...The river is expected to rise above flood stage
Monday evening and continue rising to a crest of 43.6 feet
early Wednesday morning.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$7 follow-up statements
189
WGUS84 KMOB 181511
FLSMOB
Flood Statement
National Weather Service Mobile AL
911 AM CST Sat Feb 18 2023
...The Flood Warning continues for the following river in Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Monroe and
Clarke Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-191515-
/O.EXT.KMOB.FL.W.0016.230221T0300Z-230223T1321Z/
/CLBA1.1.ER.230221T0300Z.230222T0600Z.230223T0720Z.NO/
911 AM CST Sat Feb 18 2023
...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING TO THURSDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From Monday evening to Thursday morning.
* IMPACTS...At 35.0 feet, flooding of pastureland begins along the
lower Alabama River.
At 42.0 feet, water begins to inundate the Eureka Landing community.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Saturday the stage was 35.8 feet.
- Forecast...The river is expected to rise above flood stage
late Monday evening to a crest of 43.6 feet early Wednesday
morning. It will then fall below flood stage early Thursday
morning.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$744
WGUS84 KMOB 190148
FLSMOB
Flood Statement
National Weather Service Mobile AL
748 PM CST Sat Feb 18 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Monroe and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-200200-
/O.EXT.KMOB.FL.W.0016.230221T0448Z-230223T0142Z/
/CLBA1.1.ER.230221T0448Z.230222T0000Z.230222T1942Z.NO/
748 PM CST Sat Feb 18 2023
...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING TO WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From Monday evening to Wednesday evening.
* IMPACTS...At 43.0 feet, Access to Eureka Landing community stops,
with access cut off.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Saturday the stage was 37.2 feet.
- Forecast...The river is expected to rise above flood stage
late Monday evening to a crest of 42.9 feet Tuesday evening.
It will then fall below flood stage early Wednesday
afternoon.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$149
WGUS84 KMOB 191538
FLSMOB
Flood Statement
National Weather Service Mobile AL
938 AM CST Sun Feb 19 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Clarke and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
ALC025-099-131-201545-
/O.EXT.KMOB.FL.W.0016.230221T0800Z-230222T2200Z/
/CLBA1.1.ER.230221T0800Z.230222T0000Z.230222T1630Z.NO/
938 AM CST Sun Feb 19 2023
...FLOOD WARNING NOW IN EFFECT FROM LATE MONDAY NIGHT TO WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From late Monday night to Wednesday afternoon.
* IMPACTS...At 42.0 feet, Water begins to inundate the Eureka
Landing community. At 43.0 feet, Access to Eureka Landing
community stops, with access cut off.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Sunday the stage was 38.7 feet.
- Forecast...The river is expected to rise above flood stage
early Tuesday morning, then to a crest of 42.6 feet Tuesday
evening. It is forecast to then fall below flood stage by
Wednesday afternoon.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
CGAL337
WGUS84 KMOB 200158
FLSMOB
Flood Statement
National Weather Service Mobile AL
758 PM CST Sun Feb 19 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Monroe, Clarke and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-210200-
/O.EXT.KMOB.FL.W.0016.230221T1800Z-230222T1200Z/
/CLBA1.1.ER.230221T1800Z.230221T1800Z.230222T0600Z.NO/
758 PM CST Sun Feb 19 2023
...FLOOD WARNING NOW IN EFFECT FROM TUESDAY AFTERNOON TO WEDNESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From Tuesday afternoon to Wednesday morning.
* IMPACTS...At 42.0 feet, Water begins to inundate the Eureka
Landing community.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Sunday the stage was 39.7 feet.
- Forecast...The river is expected to rise to a crest of 42.0
feet early Tuesday afternoon. It will then fall below flood
stage early Wednesday morning.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$293
WGUS84 KMOB 201550
FLSMOB
Flood Statement
National Weather Service Mobile AL
950 AM CST Mon Feb 20 2023
...The Flood Warning is extended for the following rivers in
Alabama...
Alabama River Near Claiborne Dam affecting Monroe, Wilcox and
Clarke Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-211600-
/O.EXT.KMOB.FL.W.0016.230222T0600Z-230222T1200Z/
/CLBA1.1.ER.230222T0600Z.230222T0600Z.230222T0600Z.NO/
950 AM CST Mon Feb 20 2023
...FLOOD WARNING NOW IN EFFECT FROM LATE TUESDAY NIGHT TO WEDNESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From late Tuesday night to Wednesday morning.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Monday the stage was 40.6 feet.
- Forecast...The river is expected to rise to a crest of 42.0
feet early Wednesday morning.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
MM791
WGUS84 KMOB 210118
FLSMOB
Flood Statement
National Weather Service Mobile AL
718 PM CST Mon Feb 20 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Clarke and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC025-099-131-220130-
/O.CON.KMOB.FL.W.0016.230222T0600Z-230222T1200Z/
/CLBA1.1.ER.230222T0600Z.230222T0600Z.230222T0600Z.NO/
718 PM CST Mon Feb 20 2023
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TUESDAY NIGHT TO
WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Claiborne Dam.
* WHEN...From late Tuesday night to Wednesday morning.
* IMPACTS...At 42.0 feet, Water begins to inundate the Eureka
Landing community.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Monday the stage was 40.9 feet.
- Forecast...The river is expected to rise to a crest of 42.0
feet early Wednesday morning.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$649
WGUS84 KMOB 211603
FLSMOB
Flood Statement
National Weather Service Mobile AL
1003 AM CST Tue Feb 21 2023
...The Flood Warning is cancelled for the following rivers in
Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Monroe and
Wilcox Counties.
ALC025-099-131-211715-
/O.CAN.KMOB.FL.W.0016.230222T0600Z-230221T1603Z/
/CLBA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1003 AM CST Tue Feb 21 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Alabama River Near Claiborne Dam.
* ADDITIONAL DETAILS...
- At 9:45 AM CST Tuesday the stage was 41.3 feet.
- Forecast...The river stage is expected to continue falling
the remainder of the week.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
10What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 17, 4:53 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 17, 4:53 PM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
453 PM CST Fri Feb 17 2023
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 450 PM CST Fri Feb 17 2023
VFR conditions are expected for the next 24 hours. Northerly winds
10 to 20 knots diminish to 5 to 10 knots overnight then become
northeasterly on Saturday. /29
&&
.PREV DISCUSSION... /issued 348 PM CST Fri Feb 17 2023/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Saturday)
Issued at 342 PM CST Fri Feb 17 2023
High clouds will continue to stream over the area this afternoon as
the upper trough moves across the region. Drier and much colder
air will continue to filter into the area through tonight as sfc
high pressure builds in from the west. Dry and cool conditions
continue through Saturday as as high pressure builds over the
area. Lows tonight will be in the upper 20s and low 30s inland to
mid/upper 30s along the coast. Saturday will feature clear skies
with highs in the mid and upper 50s. /13
SHORT TERM...
(Saturday night through Monday night)
Issued at 342 PM CST Fri Feb 17 2023
Zonal upper flow over the Southeast remains on the north side of
a building upper ridge over the Gulf of Mexico, directing
shortwave energy well north of the forecast area into the coming
week. A surface ridge stretching south along the Appalachians
splits, leaving a weak surface ridge over the Gulf of Mexico by
Monday. This shifting of the surface ridge weakens southerly low
level flow over the forecast area. An initial moisture return off
the Gulf Saturday night into Sunday weakens as a result. Guidance
is hinting at enough moisture returning for fog development Sunday
and Monday nights. With a more steady southwesterly flow Monday
night over cool Mississippi and Alabama coastal and protected
waters, sea fog formation is possible beginning Monday night. Will
need to monitor. The building upper ridge over the Gulf and
modest moisture return will allow temperatures to quickly rebound
back to above seasonal norms by the beginning of the week. Low
temperatures in the mid 30s to around 40 Saturday night rise into
the around 60 to low 60s range Monday night. High temperatures in
the mid to upper 60s Sunday rise into the mid to upper 70s for
Monday. /16
LONG TERM...
(Tuesday through Friday)
Issued at 342 PM CST Fri Feb 17 2023
A closed upper low that has organized off Baja California shifts
east to over Texas, becoming an open wave as it takes a
northeasterly tract on the west side of an upper ridge building
north over the East Coast from the Gulf high pressure, which has
shifted to over the Caribbean. Surface high pressure over the Gulf
shifts east to become centered over the Tropical Atlantic,
leaving a surface ridge stretching west over the Gulf of Mexico in
its wake. The path of the upper low and its organization remain
inconsistent in the guidance as it heads northeast, though has
been showing a weakening/more northerly track trend as it passes
well northwest of the forecast area Wednesday into Wednesday
night. Guidance is consistent in advertising better rain chances
remaining north of the forecast area and a slight chance of
showers and thunderstorms north of Highway 84 for the forecast
area Wednesday on. Temperatures well above seasonal norms
continue, though a weak cold front sagging south towards the
forecast area end of the week may change this if it sags south
over the forecast area. With southerly flow over area waters and
the forecast area, sea fog may continue to be an issued in the
coming week.
/16
MARINE...
Issued at 342 PM CST Fri Feb 17 2023
A strong northerly flow will persist through tonight
in the wake of a strong cold front. The offshore flow gradually
subsides late tonight and Saturday, then shifts to a light to
moderate southwesterly flow early next week. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 33 58 39 66 50 75 61 77 / 0 0 0 0 0 0 0 0
Pensacola 36 58 45 66 52 73 63 75 / 0 0 0 0 0 0 0 0
Destin 37 58 48 66 56 73 64 75 / 0 0 0 0 0 0 0 0
Evergreen 30 58 36 67 45 77 59 80 / 0 0 0 0 0 0 0 10
Waynesboro 29 55 35 64 47 75 60 79 / 0 0 0 0 0 0 0 10
Camden 28 56 34 64 45 75 59 79 / 0 0 0 0 0 0 10 10
Crestview 32 59 37 70 47 78 59 80 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CST this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CST this evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 3 AM CST Saturday for GMZ630>636.
Small Craft Advisory until 9 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 8:23 PM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 48 hr |
Nearby
River Flood Warnings in Alabama, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.